Gransnet forums

Ask a gran

Could it be rosacea

(17 Posts)
patriciaann71 Mon 11-Dec-17 18:31:25

I am a 74 yrs old female and lately my nose is always very red i.e in a morning before I make up or when I go swimming or sunbathing etc (not that I sunbathe in winter)! However I do wear Mac concealer which helps but wondered if anyone had any good ideas please. I have wondered if this could be rosacea but it seems too trivial to worry my GP about.

Marydoll Mon 11-Dec-17 18:48:48

My husband has it and his GP prescribed Metronizadole cream, which definitely helped.
It is not too trivial if it is bothering you? Why not go and see your GP, he/she may be able to help.

Jalima1108 Mon 11-Dec-17 19:29:36

It's not trivial, I had rosacea when I got stressed and was prescribed the same cream. The GP did not know what it was and sent me to a dermatologist who knew instantly.

Squiffy Mon 11-Dec-17 20:32:08

I was prescribed Finacea gel as I was allergic to Metronidazole. Works like magic! A GP may also prescribe antibiotics to really clobber it and then use the gel as a backup.

Menopaws Mon 11-Dec-17 22:32:50

I get it since menopause, mentioned to dr in passing and he gave me antibiotics which I tried and worked well. Hassle get new ones so I now use ones left over from my husbands treatment as he gets given loads and they work even better!
I use a concealer specially made, several out there so google it I suggest

KatyK Tue 12-Dec-17 10:17:15

My GP prescribed something called Rosex (I think that's the spelling). My rosacea was really bad. This cream worked for me.

Squiffy Tue 12-Dec-17 11:15:44

I forgot to say that the rosacea improved dramatically after I went gluten free. So did the IBS!

Nandalot Tue 12-Dec-17 11:39:37

Is it there all the time? My DH gets a very red nose, like someone who is too fond of drinking, if he eats tomatoes or strawberries!

Jalima1108 Tue 12-Dec-17 17:22:02

I think the Rozex is the brand name for Metronizadole KatyK

The first time I was prescribed it, it was called Rozex and the next time it was the generic brand. Both worked.

If I eat too much gluten then I get itchy spots on my face - why can't they appear somewhere else where they won't show?

KatyK Wed 13-Dec-17 10:21:41

Oh is it Jalima? Same thing then.

SheilaDenton69 Wed 13-Dec-17 11:10:01

Message deleted by Gransnet. Here's a link to our Talk Guidelines.

PamelaJ1 Wed 13-Dec-17 11:14:34

Sheila seems to be popping up in all sorts of threads!

Matriark Fri 15-Dec-17 10:12:42

My GP prescribed Oxytetracycline, which I’ve taken every day since I was in my 30’s. keeps the dreaded roseacea at bay!

Bagatelle Sat 16-Dec-17 00:30:30

A red nose after tomatoes or strawberries could be due to histamine.

harrigran Sat 16-Dec-17 08:04:47

I don't think I would be happy taking long term antibiotics.

Matriark Sat 16-Dec-17 12:22:11

I know, Harrigran, I was concerned too, but I discussed it with a dermatologist, who said it was harmless - evidently they’re not the sort of antibiotics that interfere with your resistance!

harrigran Sat 16-Dec-17 12:44:47

I would dispute that the drug is harmless, no drug is without side effects.